Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

April 14, 2021Bossier Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Apr 14, 2021, 4:13 AM CDT for Bossier Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2021, 4:13 AM CDT (09:13 UTC)
Expired
Apr 14, 2021, 5:15 AM CDT
In force
62 min
Issued by
NWS Shreveport, LA

County Bossier Parish, LA

The radar

The Shreveport radar (KSHV), 46 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1508 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1508 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

186 
WWUS84 KSHV 140913
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
413 AM CDT Wed Apr 14 2021
 
LAZ001-002-TXZ126-138-141015-
Bossier LA-Caddo LA-Harrison TX-Marion TX-
413 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO AND
NORTHWESTERN BOSSIER PARISHES...EASTERN MARION AND NORTHEASTERN
HARRISON COUNTIES UNTIL 515 AM CDT...

At 413 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smithland to near Vivian to near
Mooringsport. Movement was east at 25 mph.

Nickel size hail will be possible with these storms.

Locations impacted include...
Vivian, Benton, Plain Dealing, Oil City, Mooringsport, Hosston,
Belcher, Gilliam, Smithland, Gray, Uncertain, Dixie, Alden Bridge,
Rocky Mount, Caddo Lake, Linton, Bellevue, Cavett, Bolinger and Ivan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3286 9424 3288 9417 3288 9404 3292 9404
      3302 9369 3302 9354 3262 9351 3262 9411
      3278 9416
TIME...MOT...LOC 0913Z 261DEG 20KT 3285 9409 3282 9400 3269 9403 

$$

15

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 14, 3:53 AM CDT, 20 minutes earlier.

Area forecast discussion, Apr 14, 3:53 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
353 AM CDT Wed Apr 14 2021

.SHORT TERM.../Today through Thursday/

Approaching 4am this morning, a warm front bisects the majority of
the Ark-La-Tex with northeast and southeast surface winds generally
converging along or just near the I-30 corridor. Aloft, a low-level
jet of 20-30kts remains over the warm sector. Further aloft,
southwesterly mid-level flow will remain disturbed enough to
instigate more convection through the morning hours. High-res model
guidance has long suggested this round of storms developing along
the isentropic forcing with this frontal boundary as it eventually
shifts back southeast this afternoon.

Afternoon highs will remain moderated by cloud cover and previous
rainfall into the upper 60s, with lower 70s along the frontal
boundary near our southern zones. Precipitation mostly winds down
tonight with similarly moderated low temperatures in the mid-50s
area wide. A lull in precipitation will continue tomorrow with
calmer mid-level zonal flow aloft. Northeasterly surface winds will
also persist through tomorrow as the frontal boundary clears the
Gulf Coast, maintaining below average temperatures. /16/

.LONG TERM.../Thursday Night through Tuesday Night/

The omega blocking pattern across the Nrn CONUS should begin to
gradually break down to start the long term period, although sfc
ridging will persist from the Cntrl Plains/Midwest S into the
region. The closed low over the Great Basin remains progged to drift
E into the Rockies while opening up Thursday night, which will
reinforce a shortwave trough embedded in the dirty zonal flow E
across the Srn Plains and into the region. Associated isentropic
forcing should become enhanced as it spreads into the area, with
overrunning of the cool/shallow air mass in place expected to
contribute to areas of convection gradually increasing from W to E.
Did bump pops up to likely across E TX/SE OK/NW LA late Thursday
night, with mid and high chance pops elsewhere as it should take a
little longer to saturate the dry air mass over these areas given
the prior dry air intrusion over much of Srn AR/N LA. However, this
will eventually occur during the day Friday, where pops were
increased to likely/categorical areawide. Mid level lapse rates
still look marginal over the region, but can't rule out isolated
embedded thunder before the convection begins to diminish from W to
E Friday night as mid and upper level dry air begins to entrain E
beneath the ejecting progressive upper trough over the Plains. This
trough will also reinforce a cold front S through the region Friday
night, reinforcing the cooler (below normal)/drier air back S for
the upcoming weekend.

Did hold on to low pops Saturday generally along/S of I-20 to
account for any lingering -SHRA near the front, before a dry
forecast returns for the remainder of the weekend. While this front
will usher very cool temps into the area, any radiational cooling
will be offset by persistent elevated cloud cover in the WSW flow
aloft, which may be more dense over SE TX/Cntrl and Srn LA S of a
pair of shortwave troughs over the Cntrl Plains and Desert SW. Thus,
did nudge min temps up a tad over these areas this weekend, although
some insolation should occur during the day allowing for a slow
modification of temps to start the new work week. Any Gulf inflow
will remain cut off through the end of the extended period and
beyond, with another progressive shortwave rounding a developing
longwave trough over the Cntrl Canadian provinces into the Cntrl
CONUS, reinforcing another weak cold front into the region Tuesday
afternoon/night. The lack of any deep moisture will preclude any
mention of pops for the latter extended, although a continued warmup
is expected ahead of the front, with the potential for some cloud
cover accompanying the front and associated trough.

15

&&

.PREV DISCUSSION... /issued 1250 AM CDT Wed Apr 14 2021/

AVIATION...

For the 14/06Z TAF update, an active weather situation is ongoing
as a warm front bisects our airspace in a line generally from KTYR
to KELD. VCTS/TSRA convection has waned for now with remnant
MVFR/IFR cigs over our western terminals, however, that activity
will return in earnest by 14/10Z, and clear all terminals from
west to east by 14/20Z. After the convection exits the area, MVFR
cigs and winds from the east or northeast will persist through the
rest of the period. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  54  71  52 /  80  60  10  60
MLU  68  53  70  51 /  80  50  20  40
DEQ  67  50  70  48 /  50  30   0  60
TXK  65  52  69  50 /  60  40  10  50
ELD  64  49  70  47 /  70  40  10  50
TYR  70  53  70  55 /  40  60  20  60
GGG  69  53  70  52 /  50  60  20  60
LFK  76  56  72  56 /  70  70  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

16/15/16
Hazardous weather outlook, Apr 13, 3:20 PM CDT, 12 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
320 PM CDT Tue Apr 13 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-142030-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
320 PM CDT Tue Apr 13 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms will increase through the
afternoon and evening across portions of Deep East Texas and
West Central Louisiana, near a warm front that will lift north
across these areas. Given the moderate instability expected to
develop at the surface and aloft, some of these storms may be
strong or severe, with damaging winds and large hail possible.
While these storms should weaken this evening with the loss of
heating, additional showers and thunderstorms will develop
areawide late this evening through the overnight hours near and
behind a cold front and approaching upper level disturbance. Some
of these storms may also become strong or severe late tonight,
with large hail and possibly damaging winds again possible over
much of the region.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Showers and thunderstorms will be ongoing across much of the
region Wednesday morning, with an isolated severe weather threat
lingering near and behind the weak cold front across East Texas
and North Louisiana. Hail and locally gusty winds will remain
possible Wednesday morning, before the storms exit the region by
early afternoon. Additional scattered showers and isolated
thunderstorms will again be possible Wednesday night through
Saturday. However, no additional hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed this afternoon across
Deep East Texas and Northcentral Louisiana, and tonight across
much of the region.

19

In the hours before

Special weather statement, Apr 14, 2:41 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
241 AM CDT Wed Apr 14 2021

TXZ125-126-137-138-140830-
Upshur TX-Gregg TX-Harrison TX-Marion TX-
241 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION...NORTHWESTERN
HARRISON...EASTERN UPSHUR AND CENTRAL GREGG COUNTIES UNTIL 330 AM
CDT...

At 240 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Mountain to 6 miles southeast of
Longview. Movement was northeast at 20 mph.

Penny size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Longview, Marshall, White Oak, Gladewater, Hallsville, Ore City,
Clarksville City, East Mountain, Diana, Harleton, Cedar Springs,
Union Grove, Warren City, Nesbitt and Judson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3291 9473 3289 9471 3288 9471 3288 9464
      3261 9429 3241 9469 3256 9494
TIME...MOT...LOC 0740Z 227DEG 18KT 3260 9489 3244 9471

24
Special weather statement, Apr 14, 3:08 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
308 AM CDT Wed Apr 14 2021

OKZ077-140830-
McCurtain OK-
308 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCCURTAIN COUNTY
UNTIL 330 AM CDT...

At 308 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Broken Bow, or 21 miles northwest of De Queen, moving
northeast at 40 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Broken Bow, Hochatown and Holly Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3413 9447 3398 9482 3424 9480 3442 9447
TIME...MOT...LOC 0808Z 243DEG 36KT 3421 9466

24
Special weather statement, Apr 14, 3:30 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
330 AM CDT Wed Apr 14 2021

LAZ001-TXZ112-126-138-140915-
Caddo LA-Harrison TX-Cass TX-Marion TX-
330 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO PARISH...
MARION...SOUTH CENTRAL CASS AND NORTHERN HARRISON COUNTIES UNTIL 415
AM CDT...

At 330 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harleton to near Karnack. Movement was
east at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Vivian, Jefferson, Oil City, Gilliam, Karnack, Lodi, Woodlawn,
Smithland, Berea, Gray, Uncertain, Lassater and Pruett.

LAT...LON 3292 9436 3283 9383 3264 9422 3269 9470
      3273 9470
TIME...MOT...LOC 0830Z 247DEG 26KT 3272 9459 3268 9424

24
Special weather statement, Apr 14, 3:32 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
332 AM CDT Wed Apr 14 2021

ARZ050-051-140915-
Howard AR-Sevier AR-
332 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEVIER AND NORTHERN
HOWARD COUNTIES UNTIL 415 AM CDT...

At 332 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Grannis to 8 miles west of De Queen. Movement
was east at 45 mph.

Penny size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
De Queen, Dierks, Umpire, Gillham, Athens, Muddy Fork, Lebanon, Burg
and West Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
      3418 9382 3406 9382 3402 9448 3415 9447
      3419 9445 3419 9424 3435 9425 3436 9420
TIME...MOT...LOC 0832Z 260DEG 38KT 3424 9434 3408 9449

24
Special weather statement, Apr 14, 4:00 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
400 AM CDT Wed Apr 14 2021

ARZ060-061-070-071-141000-
Hempstead AR-Lafayette AR-Miller AR-Nevada AR-
400 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...EAST
CENTRAL MILLER...NORTHEASTERN LAFAYETTE AND NEVADA COUNTIES UNTIL 500
AM CDT...

At 359 AM CDT, Doppler radar was tracking a strong thunderstorm over
Garland, or 10 miles west of Lewisville, moving northeast at 45 mph.

Half inch to penny size hail will be possible with this storm.

Locations impacted include...
Lewisville, Rosston, Garland, Willisville, Bodcaw, Bluff City, White
Oak Lake State Park, Cale, Patmos, Young, Sutton, Waterloo, Falcon,
Mount Moriah, Spirit Lake, Morris, Piney Grove, Laneburg and Reader.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3382 9322 3382 9320 3380 9318 3382 9314
      3379 9313 3378 9311 3375 9310 3355 9311
      3328 9382 3337 9389 3383 9326 3383 9323
TIME...MOT...LOC 0859Z 239DEG 40KT 3337 9376

15
Special weather statement, Apr 14, 4:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
413 AM CDT Wed Apr 14 2021

LAZ001-002-TXZ126-138-141015-
Bossier LA-Caddo LA-Harrison TX-Marion TX-
413 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO AND
NORTHWESTERN BOSSIER PARISHES...EASTERN MARION AND NORTHEASTERN
HARRISON COUNTIES UNTIL 515 AM CDT...

At 413 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smithland to near Vivian to near
Mooringsport. Movement was east at 25 mph.

Nickel size hail will be possible with these storms.

Locations impacted include...
Vivian, Benton, Plain Dealing, Oil City, Mooringsport, Hosston,
Belcher, Gilliam, Smithland, Gray, Uncertain, Dixie, Alden Bridge,
Rocky Mount, Caddo Lake, Linton, Bellevue, Cavett, Bolinger and Ivan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3286 9424 3288 9417 3288 9404 3292 9404
      3302 9369 3302 9354 3262 9351 3262 9411
      3278 9416
TIME...MOT...LOC 0913Z 261DEG 20KT 3285 9409 3282 9400 3269 9403

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:16 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola44 min
Apr 13, 7:30 PM CDTSpecial Weather StatementSHVShelby30 min
Apr 13, 8:00 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola38 min
Apr 13, 9:28 PM CDTSpecial Weather StatementSHVCherokee62 min
Apr 13, 10:24 PM CDTSpecial Weather StatementSHVRusk36 min
Apr 14, 12:55 AM CDTSpecial Weather StatementSHVSmith35 min
Apr 14, 1:13 AM CDTSpecial Weather StatementSHVSmith32 min
Apr 14, 1:27 AM CDTSevere Thunderstorm WarningSHVSmith, Upshur, Wood63 min
Apr 14, 1:59 AM CDTSpecial Weather StatementSHVUpshur31 min
Apr 14, 2:09 AM CDTSpecial Weather StatementSHVGregg36 min
Apr 14, 2:33 AM CDTSpecial Weather StatementSHVUpshur42 min
Apr 14, 2:41 AM CDTSpecial Weather StatementSHVGregg49 min
Apr 14, 3:30 AM CDTSpecial Weather StatementSHVMarion45 min
Apr 14, 4:29 AM CDTSpecial Weather StatementSHVFranklin, Titus46 min
Apr 14, 4:54 AM CDTSevere Thunderstorm WarningSHVBowie, Morris, Red River, Titus50 min
Apr 14, 5:13 AM CDTSpecial Weather StatementSHVBienville62 min
Apr 14, 5:25 AM CDTSpecial Weather StatementSHVBossier65 min
Apr 14, 5:38 AM CDTSevere Thunderstorm WarningSHVGrant, LaSalle, Winn41 min
Apr 14, 5:41 AM CDTSpecial Weather StatementSHVBossier49 min
Apr 14, 6:31 AM CDTSpecial Weather StatementSHVClaiborne, Webster59 min
Apr 14, 7:28 AM CDTSpecial Weather StatementSHVClaiborne62 min
Apr 14, 8:29 AM CDTSpecial Weather StatementSHVUnion61 min
Apr 14, 10:09 AM CDTSpecial Weather StatementSHVNatchitoches51 min
Apr 14, 3:32 AM CDTSpecial Weather StatementSHVHoward43 min
Apr 14, 4:00 AM CDTSpecial Weather StatementSHVNevada60 min
Apr 14, 5:43 AM CDTSpecial Weather StatementSHVLittle River47 min
Apr 14, 6:04 AM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier42 min
Apr 14, 7:49 AM CDTSpecial Weather StatementSHVUnion56 min
Apr 14, 2:38 AM CDTSpecial Weather StatementSHVMcCurtain37 min
Apr 14, 3:08 AM CDTSpecial Weather StatementSHVMcCurtain22 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.